"TAnaphylaxis Shock" is a good example of a paper on the immune system. Gibbs model of reflection shall be used. This model has been chosen because it allows one to express emotions about the situation and provides an action plan for the future and also it's been chosen for its simplicity. A definition of anaphylaxis shock shall be given as well examples of symptoms and management of care. In order to comply with the Nursing and Midwifery Council (NMC) code of conduct (2008) as well as the Data Protection Act (1998), all names of people and places that might lead to identification have been changed. The patient shall be referred to as Mr.
Jones. Mr. Jones is a 24-year-old man who came to the emergency department with his partner due to a tooth abscess. He was seen by the doctor prescribed Paracetamol as an analgesic and Amoxicillin as an antibiotic. I went to give Mr. Jones his medication. I checked in his notes and drug chart for any allergies and it was written ‘ NILL KNOWN; ’ I asked him for a verbal confirmation of which both Mr.
Jones and his partner answered none that they were aware of. After approximately 35 minutes, I went to check up on Mr. Jones to see if there was any change in his pain score. As I got close to him, I realized he was flushed in appearance, wheezing, and he had angioedema of lips and eyelids. His partner was not sitting with him. He appeared confused. I alerted my mentor who quickly came to assess Mr. Jones. As required by the Advanced Life Support Group (2006), we did assessments using the airway, breathing, circulation, disability, and exposure (abcde) approach. We checked his circulation - he was showing signs of circulatory shock, he was tachycardic, hypotensive, and had a delayed capillary refill time of about ¾ seconds instead of the standard 2 seconds.
Jevon and Dimond state that delayed capillary refill can be an indicative sign of anaphylaxis shock. We quickly put him on high flow oxygen; normally patients who are hypotensive are laid down with raised legs to slow the progression of hemodynamic compromise, but with Mr. Jones, we sat him upright because he was showing signs of respiratory distress, and sitting upright gives the accessory muscle improved leverage which allows free movement of the diaphragm according to Berhaman. My mentor told me to get the doctor as quickly as possible. While I was getting the doctor, my mentor was administering 0.5 ml of 1:1000 adrenaline solution intramuscularly into Mr.
Jones's thigh muscle, as recommended by the Resuscitation Council of the UK. Within 2 minutes the doctor had arrived, and it turned out Mr. Jones was succumbing to anaphylaxis shock. The patient was given a 2nd dose of adrenaline and soon after symptoms started to settle.
NICE 2011 defines anaphylaxis as a severe, life-threatening, generalized, or systemic hypersensitivity reaction caused by the release of an immunoglobulin E (1gE). I was in disbelief. The first thing that came into my mind was the patient was going to die.